Sign inSubmit
ArticleArticle metrics
Research Article · Free to read · Published 31 December 2008

Quadratic Interpolation Algorithm for Minimizing Tabulated Function

E.A. Youness, S.Z. Hassan & Y.A. El-Rewaily

Journal of Mathematics and Statistics, Volume 4, Issue 4, pp. 217–221 · doi.org/10.3844/jmssp.2008.217.221

7,555 accesses4,251 downloads0 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

Problem statement: The problem of finding the minimum value of objective function, when we know only some values of it, is needed in more practical fields. Quadratic interpolation algorithms are the famous tools deal with this kind of these problems. These algorithms interested with the polynomial space in which the objective function is approximated. Approach: In this study we approximated the objective function by a one dimensional quadratic polynomial. This approach saved the time and the effort to get the best point at which the objective is minimized. Results: The quadratic polynomial in each one of the steps of the proposed algorithm, accelerate the convergent to the best value of the objective function without taking into account all points of the interpolation set. Conclusion: Any n-dimensional problem of finding a minimal value of a function, given by some values, can be converted to one dimensional problem easier in deal.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2008 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Youness, E., Hassan, S. & El-Rewaily, Y. (2008). Quadratic Interpolation Algorithm for Minimizing Tabulated Function. Journal of Mathematics and Statistics, 4(4), 217–221. https://doi.org/10.3844/jmssp.2008.217.221

Licence
© Science Publications
Issue
Volume 4, Issue 4
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Quadratic Interpolation Algorithm for Minimizing Tabulated FunctionJournal of Mathematics and Statistics · Volume 4, Issue 4 · pp. 217–221 · © Science PublicationsDownload